Alert archive / California / Wind Advisories in 2020
Wind Advisory 1, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Jan 10, 2020, 11:53 AM PST for Douglas County, Washoe County, Nevada; 5 counties in California. It took effect at Jan 10, 2020, 7:00 PM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2020, 11:53 AM PST (19:53 UTC)
- In effect from
- Jan 10, 2020, 7:00 PM PST
- Expired
- Jan 11, 2020, 4:00 PM PST
- In force
- 21 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 92 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1956 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672 WWUS75 KREV 101953 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1153 AM PST Fri Jan 10 2020 CAZ072-NVZ002-112000- /O.CAN.KREV.LW.Y.0004.200111T0300Z-200112T0000Z/ /O.NEW.KREV.WI.Y.0001.200111T0300Z-200112T0000Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 1153 AM PST Fri Jan 10 2020 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST SATURDAY... * CHANGES...Upgraded to Wind Advisory for entire Tahoe basin due to stronger winds in recent simulations. * WHAT...South to southwest winds 20 to 30 mph with gusts 45 to 60 mph expected around the Lake Tahoe basin. Sierra ridges gusting over 100 mph. Large waves of 4-6 feet on Lake Tahoe, especially on the east and northeast sides. * WHERE...Greater Lake Tahoe Area and around Truckee. * WHEN...From 7 PM this evening to 4 PM PST Saturday. Peak winds between Midnight and 8 AM Saturday. * IMPACTS...Strong winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Extremely rough water can be expected on Lake Tahoe Friday night and nearly all of Saturday. Minor beach erosion is possible along east and northeast shores of Lake Tahoe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations (if you really still have those up), and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ073-112000- /O.NEW.KREV.WI.Y.0001.200111T0600Z-200112T0000Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 1153 AM PST Fri Jan 10 2020 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY... * WHAT...Southwest to west winds 20 to 30 mph with gusts up to 60 mph expected. Localized gusts to 70 mph around canyon openings. Sierra crest ridges including Mammoth Mountain summit gusting over 100 mph. * WHERE...Mono County. Highest risk for wind impacts is along and west of Highway 395 including Antelope Valley, Bridgeport, Lee Vining, and near the Mammoth Airport. * WHEN...From 10 PM this evening to 4 PM PST Saturday. Peak winds from Midnight to 10 AM Saturday. * IMPACTS...Strong winds will blow around unsecured objects and create hazardous conditions for high profile vehicles in the Eastern Sierra. This includes Highway 395. Tree limbs could be blown down and a few power outages may result. Severe turbulence can also be expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations (if you really still have those up), and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ004-112000- /O.NEW.KREV.LW.Y.0005.200111T1200Z-200112T0000Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 1153 AM PST Fri Jan 10 2020 ...LAKE WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY FOR PYRAMID LAKE... * WHAT...West winds 15 to 20 mph with gusts up to 40 mph expected. Waves 2 to 4 feet. Highest along the east sides of the lake. * WHERE...Pyramid Lake. * WHEN...From 4 AM to 4 PM PST Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
3 follow-up statements
413 WWUS75 KREV 111234 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 434 AM PST Sat Jan 11 2020 CAZ072-NVZ002-120000- /O.CON.KREV.WI.Y.0001.000000T0000Z-200112T0000Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 434 AM PST Sat Jan 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * CHANGES...Updated timing and refined wind gusts. * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 55 mph expected around the Lake Tahoe basin. Sierra ridges gusting over 100 mph. Large waves of 4-6 feet on Lake Tahoe, especially on the east and northeast sides. * WHERE...Greater Lake Tahoe Area and around Truckee. * WHEN...Until 4 PM PST this afternoon. Peak winds until 8 AM this morning. * IMPACTS...Strong winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Extremely rough water can be expected on Lake Tahoe Friday night and nearly all of Saturday. Minor beach erosion is possible along east and northeast shores of Lake Tahoe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations (if you really still have those up), and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ073-120000- /O.CON.KREV.WI.Y.0001.000000T0000Z-200112T0000Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 434 AM PST Sat Jan 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * CHANGES...Updated timing. * WHAT...Southwest to west winds 20 to 30 mph with gusts to 55 mph expected. Localized gusts to 70 mph around canyon openings. Sierra crest ridges including Mammoth Mountain summit gusting over 100 mph. * WHERE...Mono County. Highest risk for wind impacts is along and west of Highway 395 including Antelope Valley, Bridgeport, Lee Vining, and near the Mammoth Airport. * WHEN...Until 4 PM PST this afternoon. Peak winds through 10 AM this morning. * IMPACTS...Strong winds will blow around unsecured objects and create hazardous conditions for high profile vehicles in the Eastern Sierra. This includes Highway 395. Tree limbs could be blown down and a few power outages may result. Severe turbulence can also be expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations (if you really still have those up), and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ004-120000- /O.CON.KREV.LW.Y.0005.000000T0000Z-200112T0000Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 434 AM PST Sat Jan 11 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR PYRAMID LAKE... * CHANGES...Updated timing. * WHAT...West winds 15 to 20 mph with gusts up to 40 mph expected. Waves 2 to 4 feet. Highest along the east sides of the lake. * WHERE...Pyramid Lake. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
510 WWUS75 KREV 111948 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1148 AM PST Sat Jan 11 2020 CAZ072-NVZ002-120000- /O.CAN.KREV.WI.Y.0001.000000T0000Z-200112T0000Z/ /O.EXA.KREV.LW.Y.0005.000000T0000Z-200112T0000Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 1148 AM PST Sat Jan 11 2020 ...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR LAKE TAHOE... ...WIND ADVISORY IS CANCELLED... * CHANGES...Transitioned to a Lake Wind Advisory just for Lake Tahoe. * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph. Waves 2 to 4 feet. Highest waves along east and northeast shores. * WHERE...Greater Lake Tahoe Area. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ073-122000- /O.NEW.KREV.HW.A.0001.200114T0600Z-200114T2000Z/ /O.CON.KREV.WI.Y.0001.000000T0000Z-200112T0000Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 1148 AM PST Sat Jan 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * CHANGES...Adjusted wind wording for rest of today. Added high wind watch for Monday night and Tuesday. * WHAT...For the Wind Advisory today, west winds 15 to 25 mph with gusts up to 50 mph. For the High Wind Watch, southwest winds 30 to 40 mph with gusts up to 75 mph possible along Highway 395 near canyon openings. * WHERE...Mono County including Antelope Valley, Bridgeport, Lee Vining, Mammoth Lakes. * WHEN...For the Wind Advisory, until 4 PM PST this afternoon. For the High Wind Watch, from Monday evening through Tuesday morning. * IMPACTS...For today travel will be difficult for high profile vehicles through the Eastern Sierra including along Highway 395. For Monday night and Tuesday, damaging winds could blow down trees, fences, and power lines. Power outages are possible. Travel could be hazardous, especially for high profile vehicles. Severe turbulence for aviation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture, holiday decorations (if they were not blown away by last nights winds), and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ004-120000- /O.CON.KREV.LW.Y.0005.000000T0000Z-200112T0000Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 1148 AM PST Sat Jan 11 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR PYRAMID LAKE... * CHANGES...No changes here. Still breezy. * WHAT...West winds around 20 mph with gusts up to 35 mph. Waves 2 to 4 feet. Highest waves northeast and east shores. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ003-122000- /O.NEW.KREV.HW.A.0001.200114T0600Z-200114T2000Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 1148 AM PST Sat Jan 11 2020 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph possible. Gusts over 70 mph possible in wind prone areas such as Washoe Valley and the west side of the Carson Valley. * WHERE...Greater Reno-Carson City-Minden Area, including Highway 395 communities. * WHEN...From Monday evening through Tuesday morning. * IMPACTS...Damaging winds could blow down trees, fences, and power lines. Power outages are possible. Travel could be hazardous, especially for high profile vehicles. Severe turbulence for aviation. * ADDITIONAL DETAILS...A period of light snowfall is forecast early Tuesday morning for the Reno and Carson City areas. This combined with the strong winds could make the Tuesday morning commute challenging with delays possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare by securing loose outdoor items such as patio furniture, holiday decorations (if you still really have those out), and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ For more information from the National Weather Service visit http://weather.gov/rev
794 WWUS75 KREV 112357 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 357 PM PST Sat Jan 11 2020 CAZ073-130000- /O.EXP.KREV.WI.Y.0001.000000T0000Z-200112T0000Z/ /O.CON.KREV.HW.A.0001.200114T0600Z-200114T2000Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 357 PM PST Sat Jan 11 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... * CHANGES...Wind Advisory Expired. High Wind Watch Remains in effect for Monday-Tuesday. * WHAT...Southwest winds 20 to 30 mph with gusts up to 65 mph possible. * WHERE...Mono County. * WHEN...From Monday evening through Tuesday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-120100- /O.EXP.KREV.LW.Y.0005.000000T0000Z-200112T0000Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 357 PM PST Sat Jan 11 2020 ...LAKE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON FOR LAKE TAHOE... Winds have decreased across the lake and the Lake Wind Advisory will be allowed to expire on time. However, breezy winds and choppy conditions will still be possible this evening. $$ NVZ004-120100- /O.EXP.KREV.LW.Y.0005.000000T0000Z-200112T0000Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 357 PM PST Sat Jan 11 2020 ...LAKE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON FOR PYRAMID LAKE... Winds have decreased across the lake and the Lake Wind Advisory will be allowed to expire on time. However, breezy winds and choppy conditions will still be possible this evening. $$ NVZ003-130000- /O.CON.KREV.HW.A.0001.200114T0600Z-200114T2000Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 357 PM PST Sat Jan 11 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * CHANGES...No changes. * WHAT...Southwest winds 25 to 35 mph with gusts up to 70 mph possible. * WHERE...Greater Reno-Carson City-Minden Area. * WHEN...From Monday evening through Tuesday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Jan 10, 5:45 AM PST, 6 hours 8 minutes earlier.
Area forecast discussion, Jan 10, 5:45 AM PST, 6 hours 8 minutes before
Area Forecast Discussion
National Weather Service Reno NV
545 AM PST Fri Jan 10 2020
.UPDATE...
A Lake Wind Advisory has been added for tonight on Lake Tahoe.
Mixing should be sufficient over the lake to allow for faster
winds aloft to descend to the lake surface. Expect hazardous
boating conditions to continue from this evening through late
Saturday afternoon. Winds could be gusting up to 45 mph on Lake
Tahoe.
&&
.PREVIOUS DISCUSSION... /Issued 245 AM PST Fri Jan 10 2020/
SYNOPSIS...
A series of weak to moderate winter storms will affect the area
into next week, each with snow and wind impacts. The main risk
periods are tonight into Saturday, Sunday night, and Monday night
into Tuesday. A stronger and more impactful winter storm remains
possible next Thursday with heavier snow totals and high winds.
Temperatures overall will be near to just below seasonal normals.
SHORT TERM...
Mainly minimal adjustments were made to the existing forecast
based on latest model trends. The most significant adjustment was
to increase ridge winds tonight as a strong jet moves over the
Sierra.
Otherwise, the message remains the same. Benign conditions today
deteriorate overnight tonight as the next wave moves into the
region. Largest impacts will be wind related with some Sierra
ridges likely gusting 100-120 mph as the jet stream transverses
the Sierra. Likely impacts will be gusty winds for Lake Tahoe,
wind prone locations like Washoe Valley, and Sierra ridges;
aviation interests can expect strong lee wave turbulence and LLWS.
One complication to gusts for valleys adjacent the Sierra in
western Nevada will be the nighttime maximum of winds aloft. The
most likely scenario will be for intermittent mixing of winds to
valley floors especially for South Reno while foothills remain
gusty. Lowest locations could see light winds suddenly become
gusty for periods overnight tonight.
Snow levels will remain at all valley floors with precipitation
moving mainly into the Sierra tonight. QPF remains light, so
substantial accumulations are not anticipated even for higher
terrain, but winds will likely cause some travel issues with lower
visibility over the Sierra. Totals will be generally light and
less than 3 inches through Saturday afternoon in the Sierra and
less than an inch for western Nevada.
Flow remains northwesterly and unsettled, with some Pacific
moisture advection, continuing through Sunday night. Light
mountain snow showers will likely continue as well, but with no
consolidated waves or jet enhancement, further accumulations will
be meager - only an inch or two. A few flakes may blow over into
western Nevada, but accumulating snow is very unlikely. Boyd
LONG TERM...Monday onward...
The main message is the active weather pattern continues, becoming
increasingly wetter through the week. Temperatures looks to remain
near or below normal, with snow levels at most valley floors. Winds
will breezy throughout the week, with a few periods of strong winds
likely.
* Changes: Increased winds during the periods mentioned in the wind
section below. Increased pops/qpf/snow amounts for the storm the
end of next week.
* Winds: There really isn't much of a period of "calm" winds all of
next week, with the jet stream draped over the region and 700 mb
winds remaining elevated. The two periods to really watch out for
at this time are Monday night into Tuesday and again Wednesday
night into Thursday. These look to be the most likely for strong
wind gusts reaching the surface due to cold frontal passages.
While the exact timing and details are TBD, the potential is there
for gusts to exceed 45-50 mph in valley locations, and over 100
mph along Sierra ridges. This means travel impacts for high
profile vehicles, choppy lake conditions, and turbulence and wind
shear for aviation are all possible.
* Best chances for precipitation: Monday night into Tuesday and
Thursday into Friday. The first system early in the week has
been trending a bit wetter, though the trajectory still doesn't
allow for a huge moisture tap. At this point, liquid totals look
to remain under an inch along the Sierra crest. The best
spillover potential into western Nevada will be with the cold
frontal passage, however don't expect big numbers. A blended
ensemble approach yields a 30-50% chance of 1" of snow along the
Sierra front, with a dusting possible into the central Basin
and Range. Better chances for multiple inches of snow will be
closer to the Oregon border. Remember -- it doesn't take much
snow to bring travel impacts, so continue to monitor the
forecast.
The system for the end of the week looks to be the juiciest of the
series as it has some residence time over the eastern Pacific to
pick up moisture. IVT (integrated vapor transport) detection has
also been increasing during this time frame, indicative of a Pacific
moisture tap. This is the period to watch for a potentially solid
winter storm in the Sierra, with ensembles hinting at accumulations
into western Nevada as well.
* Travel windows and headaches: At this point it appears the best
travel window will be on Wednesday between these two systems.
Otherwise, be prepared for delays and winter travel conditions,
especially in the Sierra throughout the week. Keep in mind, MLK
weekend tends to be a big ski weekend. A winter storm leading
into the weekend is great news for skiers/snowboarders looking
for fresh snow, but will be a huge headache for those trying to
travel into the Sierra to start the weekend. While major storms
aren't looking likely the rest of the weekend, lingering snow
showers can still bring slow travel when combined with increased
traffic. -Dawn
AVIATION...
Today will be fairly quiet, though breezy ridge winds will be
ramping up this afternoon and especially overnight. Gusts across
ridgelines tonight into Saturday morning could exceed 90-100 kts,
leading to mountain wave turbulence and wind shear. Surface winds
are expected to peak late tonight into Saturday with gusts up to
30- 40 kts possible for most areas, and 45-50 kts possible in
KMMH.
Precipitation will begin to move into northeast CA Friday night,
spreading into the Sierra (mainly Alpine co north) by early
Saturday morning. A couple of inches of snow accumulation are
possible at KTRK/KTVL, while accumulating snow is less likely at
KRNO/KCXP/KMEV/KMMH. There will be showers throughout northern
Nevada, so a 25% chance of a snow shower moving through these
terminals, with a brief dusting possible. Otherwise, anticipate
periods of reduced CIGS/VIS and widespread terrain obscuration.
Additional weak, disorganized systems are possible for the remainder
of the weekend into the early part of next week. The trend has been
for a couple of stronger storms around the Tuesday and then
Thurs/Friday time frames. Winds look to remain elevated the entire
week, with rough air likely. -Dawn
&&
.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory from 7 PM this evening to 4 PM PST Saturday
for Lake Tahoe in NVZ002.
CA...Lake Wind Advisory from 7 PM this evening to 4 PM PST Saturday
for Lake Tahoe in CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 5:43 AM PST | Lake Wind Advisory | REV | Douglas, Washoe | 6 hr |
| Jan 10, 11:53 AM PST | Lake Wind Advisory | REV | Churchill, Douglas, Lyon, Pershing, Washoe | 28 hr |
Nearby
Wind Advisories in California, 2020Wind Advisories in Nevada, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.